Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from digestive problem. Took levaquin and flagil antibiotic. Which specialist should I consult?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5682 Questions
I have been suffering from digestive problems for many years, I have tried medication which never seems to work for me. I manage it mostly with my diet but in the past 9 months it had gotten so bad I was given Neximun once again and once again it made no difference. I then had an upper endoscopy, biopsy and a breath test. The upper endoscopy came back fine, the biopsy was irregular and showed I had bateria in my system. The breath test showed I am allergic to Sorbetol found in red berries and sugarless food products. So I cutted that out of my diet. For the bateria in my system, I was given Levaquin and Flagil antibiotics for 14 days. Finished that and still don't feel right. My stomach has so much activity it sounds like the waves in the ocean. I am always feeling bloated with allot of burping. It seems like everything I eat I can really digest. My throat has progressively become so dry it feels like it is stuck together and gets worst at night. I now keep a bottle of water by my bedside which started out with 1 or 2 sips a night. Now, I need to take a sip 10 times a night just to lubricant my throat to release the pain of friction when the walls are rubbing agaisnt each other when I swallow. I have been see a gastrointerologist. Should I seek out a Nose/Ear/Throat Dr or an Allergist? I am also lactiose intorant. Can I be allergic to gluten?
Posted Tue, 23 Apr 2013 in Digestion and Bowels
Answered by Dr. Ivan R. Rommstein 2 hours later
Hi and welcome to XXXXXXX
Thank you for your querry.
This condition is something that worries many people and various of disorders can cause it. First, after you do eradication therapy(Helicobacter pylori bacteria treatment) there must pass some time till your stomach mucosa recovers. It is not just enough to take antibiotics. You need to take antiacid therapy. If nexium didnt help, some other drugs such as antacids and ranitidine can be prescribed. Dietary is of course the most important treatment. You should avoid alcohol, smoking, fats and gas producing food. So if we rule out stomach disorder I suggest to look for problem in your bowel. Bowel hyperactivity will cause stomach activity and all your symptoms can be resulting from some bowel motility disorder( IBD, inflammatory bowel diseases, food allergies etc.). Gluten allergy would make you lose weight and experince diarrheas and weakness. You can try to avoid certain food for few days and see is there improvement. Bowel can be checked by colonoscopy which is unpleasant but it would exclude some serious bowel disorders. Throat and esophagus disorders wouldnt cause stomach and digeston difficulties, but I recommend to do ENT examination to check your throat and mouth glands especailly if you are a smoker.
Hope I have answered your query. If you have any further questions I will be happy to help"
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor